Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS Northern Indiana

July 19, 2011Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 19, 2011, 12:07 AM EDT for Berrien County, Cass County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 12:07 AM EDT (04:07 UTC)
Expired
Jul 19, 2011, 12:45 AM EDT
In force
38 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1993 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS53 KIWX 190407
SVRIWX
MIC021-027-190445-
/O.NEW.KIWX.SV.W.0154.110719T0407Z-110719T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 AM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  NORTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1245 AM EDT

* AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 5 MILES NORTH OF LAKE
  MICHIGAN BEACH...OR 12 MILES NORTH OF BENTON HEIGHTS...AND MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PAW PAW LAKE...BENTON HARBOR AND ST. JOSEPH...
  COLOMA...WATERVLIET AND BENTON HEIGHTS...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RIVERSIDE...MILLBURG...SPINKS CORNERS...SODUS...DEWEY LAKE...MAGICIAN
LAKE...SANDY BEACH AND INDIAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8622 4208 8622 4208 8579 4207 8577
      4198 8577 4200 8651 4209 8652 4213 8650
      4218 8644 4225 8638 4225 8623
TIME...MOT...LOC 0407Z 324DEG 29KT 4226 8637
WIND...HAIL 60MPH <.50IN

$$


JC
3 follow-up statements
433 
WWUS53 KIWX 190416
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1216 AM EDT TUE JUL 19 2011

MIC021-027-190445-
/O.CON.KIWX.SV.W.0154.000000T0000Z-110719T0445Z/
BERRIEN MI-CASS MI-
1216 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHERN CASS AND NORTHEASTERN BERRIEN COUNTIES IN SOUTHWEST
MICHIGAN...

AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR PAW PAW
LAKE...OR ABOUT 9 MILES NORTHEAST OF BENTON HEIGHTS...AND MOVING
SOUTHEAST AT 40 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BERRIEN AND NORTHERN CASS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS DEWEY LAKE...SANDY BEACH AND MAGICIAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8622 4208 8622 4208 8579 4207 8577
      4198 8577 4200 8651 4209 8652 4213 8650
      4218 8644 4225 8638 4225 8623
TIME...MOT...LOC 0416Z 323DEG 33KT 4218 8625
WIND...HAIL 70MPH <.50IN

$$


JC
691 
WWUS53 KIWX 190429
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 AM EDT TUE JUL 19 2011

MIC021-027-190445-
/O.CON.KIWX.SV.W.0154.000000T0000Z-110719T0445Z/
BERRIEN MI-CASS MI-
1229 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHERN CASS AND NORTHEASTERN BERRIEN COUNTIES IN SOUTHWEST
MICHIGAN...

AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 9 MILES SOUTHEAST OF
WATERVLIET...OR ABOUT 7 MILES NORTH OF DOWAGIAC...AND MOVING
SOUTHEAST AT 40 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BERRIEN AND NORTHERN CASS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4200 8630 4225 8629 4225 8622 4208 8622
      4208 8579 4207 8577 4198 8577
TIME...MOT...LOC 0429Z 323DEG 33KT 4206 8613
WIND...HAIL 60MPH <.50IN

$$


JC
533 
WWUS53 KIWX 190441
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 AM EDT TUE JUL 19 2011

MIC021-027-190450-
/O.EXP.KIWX.SV.W.0154.000000T0000Z-110719T0445Z/
BERRIEN MI-CASS MI-
1241 AM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASS AND NORTHEASTERN
BERRIEN COUNTIES IN SOUTHWEST MICHIGAN WILL EXPIRE AT 1245 AM EDT...

AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE AS THIS LINE 
OF STORMS MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4200 8630 4225 8629 4225 8622 4208 8622
      4208 8579 4207 8577 4198 8577
TIME...MOT...LOC 0440Z 323DEG 33KT 4198 8605

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:29 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 18, 7:29 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT MON JUL 18 2011

.AVIATION...
BULK OF TSTM ACTIVITY THIS AFTN BYPASSED NRN INDIANA TO THE EAST.
AIRMASS ACROSS THE AREA REMAINS VERY MOIST AND UNSTABLE. ONGOING
TSTMS OVER NRN WI MOVG SE BUT APPEAR TO BE DISSIPATING AS THEY
APPROACH MARINE MODIFIED AIRMASS ALONG WRN SHORE OF LAKE MICHIGAN.
STILL... SOME POTENTIAL THAT THESE STORMS OR OTHERS WHICH DVLP
ALONG WK CDFNT WILL IMPACT THE TERMINALS LATE TONIGHT AND EARLY
TUE AS THE FRONT MOVES THROUGH THE AREA SO CONTD WITH CB IN TAFS
DURING THIS TIMEFRAME. MOIST AIRMASS WITH FAIRLY LIGHT WINDS AND
LIMITED CLOUDINESS SHOULD AGAIN LEAD TO WIDESPREAD MVFR
VISIBILITIES LATE TONIGHT AND EARLY TUE...LOWER IN OUTLYING AREAS.
SOME MVFR CIGS ALONG CDFNT ATTM AND PROGGED TO MOVE ACROSS NRN
INDIANA TUE MORNING SO HAVE CONTD WITH THIS IN THE TAFS...THOUGH
COOLER/DRIER AIR SHOULD OVERSPREAD THE AREA FROM THE NNW DURING
THE DAY RESULTING IN VFR CONDITIONS AND NO CIGS ACROSS THE AREA
MOST OF THE AFTN.

&&

.PREV DISCUSSION... /ISSUED 344 PM EDT MON JUL 18 2011/

SHORT TERM...
TONIGHT THROUGH TUES NIGHT.

MAIN FORECAST ISSUE FOR PERIOD REMAINS WITH CHANCES OF CONVECTION
AND HEAT HEADLINES.

ATMOSPHERE CURRENTLY MODERATELY UNSTABLE WITH CAPE VALUES IN EXCESS
OF 3500-4000 J/KG AND PWAT VALUES PUSHING 2 IN. ISOLATED CONVECTION
STARTING TO POP UP IN EASTERN CWA WHERE BETTER HEATING OCCURRED BUT
IS HAVING A HARD TIME MAINTAINING ITSELF. CURRENT THINKING IS THAT
CONVECTION THIS AFTERNOON/EVENING WILL REMAIN SCATTERED GIVEN LACK
OF DECENT FORCING MECHANISM AND LITTLE TO NO SHEAR. ALTHO HARD TO
RULE OUT AN ISOLATED SEVERE STORM GIVEN INSTABILITY...MAIN THREAT
WITH ANY STORM THAT CAN MAINTAIN ITSELF LONG ENOUGH WILL BE HEAVY
RAIN. UNCERTAINTY ALSO REMAINS ON ADDITIONAL CHANCES FOR STORMS
OVERNIGHT. WEAK BACKDOOR COLD FRONT WILL APPROACH THE AREA OVERNIGHT
AND REMAIN QUASI STATIONARY THRU TOMORROW. THIS MAY PROVIDE BETTER
FOCUS FOR STORMS THAN THIS AFTERNOON'S SITUATION. MOST MODEL
SOLUTIONS INCLUDING DO NOT HAVE A GREAT HANDLE ON CURRENT SITUATION
SO HARD TO PUT MUCH STOCK IN ANY ONE SOLUTION FOR COVERAGE AND
TIMING. KEPT WITH THINKING OF PRIOR GRIDS AND LEFT CHANCE POPS
EVERYWHERE WITH DRY FORECAST AFTER 00Z WEDNESDAY. TRENDS WILL NEED
TO BE MONITORED OVERNIGHT.

IN RESPECT TO TEMPERATURES...NO MAJOR CHANGES TO GOING GRIDS. WARM
NIGHT IN STORE WITH LOWS IN THE LOW TO MID 70S. TOMORROW'S TEMPS
COULD BE COMPLICATED BY CLOUD SHIELD IF OVERNIGHT CONVECTION DOES
MATERIALIZE. THEREFORE...DECIDED TO HOLD OFF ON HEAT ADVISORY FOR
TUES AND WILL DEFER TO LATER SHIFTS. ALSO DECIDED TO PUSH BACK WATCH
UNTIL WEDNESDAY GIVEN UNCERTAINTY AND COLLABORATION WITH LONG TERM
FORECASTER/SURROUNDING OFFICES. STILL THINK ADVISORY CRITERIA WILL
BE MET TUES WITH UPPER RIDGE AXIS BEGINNING TO SHIFT EAST A BIT AND
WARM UP CONTINUING. MAX TEMPS IN THE LOWER 90S AND DEWPTS IN THE MID
70S SO HEAT INDICES SHOULD BE OVER 100 IN MOST LOCATIONS.

LONG TERM...
WEDNESDAY THROUGH MONDAY...
FORECAST PERIOD TO BEGIN WITH EASTWARD SHIFT TO UPPER RIDGE WHICH IS
EXPECTED TO ALTER TRAJECTORIES OF ANY DEVELOPING MCS TO THE NORTH
AND EAST OF OUR AREA...AND ALSO BRING OPPRESSIVE HEAT AND HUMIDITY
TO THE REGION...WITH TEMPS IN THE MID 90S AND DEWPOINTS IN THE MID
70S ON WED AND THU. HEAT INDEX READINGS OF 100-105 CAN BE EXPECTED
BOTH DAYS. UPPER RIDGE THEN FLATTENS OUT AND ALLOWS SOUTHERN EXTENT
OF MORE PROGRESSIVE NORTHERN STREAM FLOW TO DIP DOWN INTO THE
SOUTHERN GREAT LAKES WHICH WILL FEATURE EMBEDDED SHORT WAVE
DISTURBANCES ALONG WITH A WEAK SFC BOUNDARY. DIFFUSE NATURE OF SFC
BOUNDARY AND LACK OF AGREEMENT AMONG MEDIUM RANGE MODELS ON HOW FAR
SOUTH NORTHERN STREAM FLOW WILL ACTUALLY GET SUGGESTS REMAINING WITH
A DRY FCST FOR NOW. A LITTLE BETTER MODEL AGREEMENT FOUND IN DAYS 6
AND 7 WITH UPPER LOW MOVING INTO THE HUDSON BAY AND ACTUALLY BRING
AN AIRMASS-CHANGING COLD FRONT THROUGH THE AREA TOWARD THE END OF
THE FCST PERIOD. GIVEN REASONABLE MODEL CONSENSUS WILL GO ALONG WITH
SURROUNDING OFFICES IN ADDING SMALL CHANCE POPS FOR SUNDAY. PASSAGE
OF COLD FRONT WILL BRING MORE COMFORTABLE HUMIDITIES INTO THE AREA
MONDAY AND NUDGE TEMPS BACK INTO THE UPPER 80S.&&

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

     EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR INZ003>009-012>018-020-022>027-032>034.

MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.

     EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR MIZ077>081.

OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

     EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...OBERGFELL
LONG TERM...LOGSDON
AVIATION...JT
Hazardous weather outlook, Jul 18, 8:21 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT MON JUL 18 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
821 PM EDT MON JUL 18 2011 /721 PM CDT MON JUL 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE
THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT WEDNESDAY AND THURSDAY. HEAT
INDEX READINGS ARE EXPECTED TO PEAK NEAR 100 TUESDAY AND AROUND
105 WEDNESDAY AND THURSDAY...WITH OVERNIGHT LOWS ONLY IN THE 70S.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
821 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS MAY
BE SEVERE WITH HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 18, 6:45 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT MON JUL 18 2011

OHZ025-182315-
ALLEN OH-
645 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN ALLEN COUNTY IN WEST
CENTRAL OHIO...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF FORT SHAWNEE...MOVING SOUTHEAST
AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT SHAWNEE AND LIMA...
  HUME...
  ROUSCULP AND YODER...
  WESTMINSTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4064 8387 4064 8410 4066 8411 4065 8421
      4069 8422 4069 8433 4068 8434 4068 8437
      4069 8439 4080 8433 4069 8387
TIME...MOT...LOC 2245Z 294DEG 20KT 4068 8422
Special weather statement, Jul 18, 7:36 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT MON JUL 18 2011

OHZ001-002-004-005-190000-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
736 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN FULTON...
WILLIAMS...NORTHEASTERN DEFIANCE AND HENRY COUNTIES IN NORTHWEST
OHIO...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
MONTPELIER TO NAPOLEON...MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTPELIER...
  NAPOLEON...
  LIBERTY CENTER...
  STRYKER...
  WEST JEFFERSON AND COLTON...
  HALLOCK AND TEXAS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4117 8389 4158 8479 4170 8474 4170 8465
      4147 8388 4117 8387
TIME...MOT...LOC 2334Z 303DEG 21KT 4165 8465 4142 8416
Special weather statement, Jul 18, 8:04 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT MON JUL 18 2011

OHZ001-002-004-005-190030-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
804 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH
SOUTHWESTERN FULTON...EASTERN WILLIAMS...NORTHEASTERN DEFIANCE AND
HENRY COUNTIES IN NORTHWEST OHIO...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST UNITY TO
NAPOLEON...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH RAINFALL
OF ONE TO TWO INCHES ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NAPOLEON...ARCHBOLD AND MALINTA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4117 8392 4153 8461 4169 8452 4138 8388
      4117 8388
TIME...MOT...LOC 0002Z 304DEG 9KT 4157 8446 4138 8412
Special weather statement, Jul 18, 9:07 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 PM EDT MON JUL 18 2011

OHZ005-016-190130-
HENRY OH-PUTNAM OH-
907 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME EASTERN DEFIANCE...
HENRY AND NORTHEASTERN PUTNAM COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NAPOLEON...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MCCLURE...
  DESHLER...
  MALINTA AND ELERY...
  GRELTON...
  HAMLER...
  BELMORE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4110 8388 4132 8423 4136 8423 4148 8411
      4137 8388 4118 8387
TIME...MOT...LOC 0107Z 306DEG 19KT 4135 8409
Local storm report, Jul 18, 9:15 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     NAPOLEON                41.39N  84.13W
07/18/2011                   HENRY              OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ENCLOSED WORK TRAILER
            FLIPPED OVER AND BLOWN PARTIALLY INTO THE ROAD ON SCOTT
            STREET.

&&

EVENT NUMBER IWX1101185

SC
Local storm report, Jul 18, 9:49 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND DMG     2 ESE NAPOLEON          41.38N  84.10W
07/18/2011                   HENRY              OH   EMERGENCY MNGR

            9 UTILITY POLES SNAPPED OFF 4-10 FT ABOVE GROUND NEAR
            CR P AND CR 12.

&&

EVENT NUMBER IWX1101186

SC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:06 AM EDTHeat AdvisoryIWXBranch, Cass, Hillsdale, Saint Joseph5 hr
Jul 19, 9:23 AM EDTExcessive Heat WarningIWXBranch, Cass, Hillsdale, Saint Joseph5 days

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.